Georgia, 2015

Hail and Damaging Winds in Georgia, July 2, 2015

July 2, 2015 · NWS JAX · 12 events in 6 counties and zones

A mid level short wave trough over central Georgia shifted across the area during the late afternoon and into the evening. This forcing combined with additional shallow lift from the sea breezes and ahead of a weak surface trough over south Georgia and produced scattered severe storms over a moist and unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A mid level short wave trough over central Georgia shifted across the area during the late afternoon and into the evening. This forcing combined with additional shallow lift from the sea breezes and ahead of a weak surface trough over south Georgia and produced scattered severe storms over a moist and unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 2, 2:14 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 2, 2:14 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT THU JUL 2 2015

...STRONG TO SEVERE STORM POTENTIAL THIS AFTERNOON AND EVENING
ACROSS SE GA AND THE SUWANNEE RIVER VALLEY...

.NEAR TERM...THRU FRIDAY...

GREATER COVERAGE TODAY ACROSS NRN FL PENINSULA COMPARED TO YESTERDAY...
WITH CONVECTIVE EVOLUTION FOLLOWING THE HRRR FAIRLY WELL. SATELLITE/RADAR
TRENDS...AND LATEST HRRR...POINT TO TWO LARGE PRECIP AREAS THRU THIS EVENING.
THE FIRST IS ONGOING OVER MUCH OF NE FL FROM I-10 SOUTHWARD...EXPECT THIS
AREA OF SHOWERS/T-STORMS TO CONTINUE SPREADING EASTWARD...AND WILL HAVE LIKELY/
CATEGORICAL POPS THIS AREA THROUGH LATE AFTERNOON.  SECOND AREA DEVELOPING FROM FL
PANHANDLE UP TO SE AL...ANTICIPATE CONVECTIVE CLUSTERS TO MOVE EASTWARD ACROSS
PRIMARILY THE SOUTHERN HALF OF OUR SE GA FORECAST AREA...AND I-10 CORRIDOR OF
NE FL LATE THIS AFTERNOON INTO EARLY EVENING BEFORE DIMINISHING AND MOVING
OFFSHORE. HAVE 2ND LIKELY POPS REGION HERE 20Z-00Z. THE SECOND AREA HAS NOT
BEEN AFFECTED BY FIRST PRECIP AREA FURTHER S...SO SHOULD REMAIN UNSTABLE
TO SUPPORT T-STORMS THRU 00Z. HEAVY DOWNPOURS...STRONG GUSTY WINDS...AND
FREQUENT LIGHTNING EXPECTED WITH STORMS JAX-OCF-SGF AREAS WITH
FIRST PRECIP AREA AND I-10 CORRIDOR INTO SRN GA WITH 2ND PRECIP
AREA.

ACTIVITY SHOULD DIMINISH THIS EVENING...LEADING TO PARTLY CLOUDY SKIES WITH
LOW TEMPS GENERALLY LWR 70S INLAND...MID 70S COAST AND ST. JOHNS RIVER.

MODEL GUIDANCE FROM NAM/GFS/ECM ALL POINT TO CONSIDERABLY LOWER PRECIP COVERAGE
FRIDAY WITH SLIGHT RISE IN MID-LEVEL HEIGHTS AND SHORTWAVE ENERGY PASSING WELL
N OF FORECAST AREA. GOING WITH JUST 20 POPS ACROSS FORECAST AREA...EXCEPT 30 POP
SOUTHERNMOST PART OF FORECAST AREA. HIGH TEMPERATURES IN THE LWR-MID 90S
EXPECTED.

.SHORT TERM...FRI NIGHT THROUGH SUN NIGHT...

FRI NIGHT THROUGH SAT...LOWER RAIN CHANCES AND WARMER DAYTIME
HIGHS SAT AS STACKED RIDGING DOMINATES OVER THE CENTRAL FL
PENINSULA. EVENING PRECIP FRI WILL FADE SHORTLY AFTER SUNSET AS
LOWS COOL INTO THE LOW/MID 70S. SAT AFTN BEST CHANCES OF SHOWERS
AND STORM ACTIVITY WILL BE GENERALLY S OF I-10 IN NE FL WHERE SEA
BREEZE CONVERGENCE WILL COINCIDE WITH APPROACHING SHORT WAVE
TROUGH ENERGY LIFTING NE FROM THE CENTRAL GOMEX. ADVERTISED AFTN
RAIN CHANCES OF NEAR 40-50% FROM GNV-PALATKA SOUTHWARD TO ONLY
20-30% ACROSS SE GA WHERE HIGHS WILL RISE INTO THE MID/UPPER 90S
WITH HEAT INDICES NEAR 105.

SAT NIGHT THROUGH SUN NIGHT...RAIN CHANCES PROGRESSIVELY INCREASE
LATE SAT NIGHT THROUGH SUN AFTN WITH 50-60% COVERAGE EXPECTED BY
SUN AFTERNOON AS BOTH A SHORT WAVE TROUGH DEEPENS ACROSS THE
EASTERN GULF COAST REGION AND A SURFACE TROUGH BECOMES DIFFUSE
OVER SE GA. HIGHS IN THE LOWER 90S SUNDAY.

.LONG TERM...MON THROUGH THU...

MON-TUE...GOOD AGREEMENT BETWEEN THE GFS/ECMWF WITH MEAN LAYER
TROUGH CARVING SOUTHWARD DOWN THE SE ATLANTIC SEABOARD UNDER MOIST
SW STEERING FLOW OUT OF THE GULF OF MEXICO. THIS REGIME FAVORS
ABOVE NORMAL RAIN CHANCES OF NEAR 50% WITH ACTIVITY PRESSING
INLAND FROM THE GULF COAST REGION DURING THE MORNING THEN
BLOSSOMING ACROSS SE GA/EASTERN NE FL INTO THE AFTERNOON AND
EVENING AS WEST COAST SEA BREEZE INTERACTS WITH DIURNAL
INSTABILITY AND PASSING SHORT WAVE TROUGH ENERGY ALOFT IN THE
VICINITY OF THE SFC FRONT. HIGH TEMPS WILL RANGE FROM THE UPPER
80S TO NEAR 90 ACROSS THE SUWANNEE RIVER VALLEY AREA WHERE MORNING
CLOUDS WILL BE MOST PROBABLE...TO THE LOWER 90S TOWARD THE
ATLANTIC COAST. MUGGY OVERNIGHT CONDITIONS WITH LOWS IN THE 70S.

WED-THU...MODELS DIVERGE AS THE 00Z ECMWF ADVERTISED A TUTT
FORMING WITHIN A WEAKNESS IN THE SUB-TROPICAL RIDGE ACROSS THE
BAHAMAS WHILE THE 12Z GFS HOLDS DEEPENS THE LOW LEVEL AXIS DOWN
THE ATLANTIC SEABOARD AS AN UPPER RIDGE BUILDS FROM THE WEST WITH
THE BAHAMAS TUTT NOT UNTIL LATE FRI. THE 00Z ECMWF SOLUTION WOULD
BRING DRIER AND WARM CONDITIONS AS THE TUTT RETROGRADES ACROSS THE
FL PENINSULA WED...THEN HIGHER RAIN CHANCES ON THE EAST SIDE OF
THE UPPER LOW THU. THE 12Z GFS SOLUTION WOULD CONTINUE ELEVATED
RAIN CHANCES BOTH DAYS DUE TO THE LINGERING SURFACE TROUGH
INTERACTING WITH THE SEA BREEZE AND DIURNAL INSTABILITY...BUT
CONVECTION WOULD LIKELY BE MORE TAME GIVEN SUBSIDENCE ALOFT. AT
THIS TIME OPTED TO TREND BOTH RAIN CHANCES AND TEMPS TOWARD CLIMO
VALUES WITH AROUND 40% RAIN CHANCES AND HIGHS IN THE LOW 90S/MINS
IN THE LOW-MID 70S.

&&

.AVIATION...HAVE TEMPO FOR GUSTY TSRA CONDITIONS THRU 23Z WITH
VCTS CONTINUING THRU ABOUT 01Z. TWO PRIMARY TSRA THREATS TO TAF
SITES...FIRST CURRENTLY EXTENDS FROM W OF KJAX TO E OF KGNV WHICH
WILL CONTINUE MOVING EASTWARD THRU THE AFTERNOON. 2ND AREA IS OVER
TX PANHANDLE WHICH WILL MOVE EASTWARD ALONG I-10 CORRIDOR AND
COULD AFFECT KSSI/KJAX/KVQQ/KCRG SITES 21Z-00Z. WILL MONITOR
TRENDS TO SEE IF TSRA THREAT TOWARD 00Z INCREASES FOR THESE SITES.
ACTIVITY SHOULD DIMINISH THIS EVENING. LESSER TSRA COVERAGE IS
EXPECTED FRI...AND HAVE EXCLUDED MENTION IN LATEST TAFS FOR FRI
THRU 18Z.

&&

.MARINE...SSW WINDS 10-15 KTS WILL PREVAIL WITH EVENING AND
NOCTURNAL SURGES FROM THE SW OF 15-20 KTS OVER THE OFFSHORE LEGS.
COMBINED SEAS 2-4 FT WILL PREVAIL NEARSHORE WITH UP TO 5-6 FT NEAR
THE GULF STREAM OFFSHORE AT NIGHT WITH THE SURGES.

RIP CURRENTS: LOW RISK OF RIP CURRENTS TODAY AND FRI.

&&

.FIRE WEATHER...ELEVATED DISPERSIONS EXPECTED AGAIN FRI AND SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  93  73  94 /  60  20  20  30
SSI  73  90  76  90 /  60  10  20  20
JAX  73  93  74  94 /  60  20  20  30
SGJ  73  91  75  90 /  40  20  20  30
GNV  71  93  73  94 /  20  20  20  40
OCF  72  93  74  93 /  20  30  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ENYEDI/WOLF/WALSH
Hazardous weather outlook, Jul 2, 2:49 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT THU JUL 2 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-032000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
349 PM EDT THU JUL 2 2015

...STRONG TO SEVERE STORMS POSSIBLE OVER SOUTHEAST GEORGIA AND THE
SUWANNEE RIVER VALLEY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WAVES OF STRONG TO SEVERE THUNDERSTORMS WILL PRESS EASTWARD ACROSS
SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTHEAST
FLORIDA THROUGH LATE THIS EVENING. GUSTY WINDS OF 40 TO 60 MPH AND
HAIL UP TO QUARTER SIZE ARE THE MAIN HAZARDS...IN ADDITION TO
FREQUENT LIGHTNING. STORMS WILL DECREASE IN COVERAGE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED ON FRIDAY AND SATURDAY. MAINLY SCATTERED AFTERNOON AND
EARLY EVENING THUNDERSTORMS ARE FORECAST FROM SUNDAY THROUGH
WEDNESDAY. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED WHERE WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE
NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET
AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jul 2, 1:55 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     MARINELAND              29.66N 81.21W
07/02/2015  M40 MPH          FLAGLER            FL   EMERGENCY MNGR

            40 MPH WIND GUST MEASURED IN MARINELAND.

&&

WALSH
Local storm report, Jul 2, 1:58 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     LIGHTNING        5 SSE MARINELAND        29.60N 81.18W
07/02/2015                   FLAGLER            FL   EMERGENCY MNGR

            LIGHTNING STRUCK A SEVEN STORY RESORT BUILDING.

&&

WALSH
Special weather statement, Jul 2, 2:21 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU JUL 2 2015

FLZ021-021945-
SUWANNEE FL-
321 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUWANNEE COUNTY UNTIL 345
PM EDT...

AT 320 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYO...MOVING EAST AT 40 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
MCALPIN...OBRIEN AND LURAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3026 8294 3012 8280 3000 8295 3004 8302
      3006 8304 3006 8306 3008 8307 3009 8311
      3011 8312 3010 8314 3011 8315 3012 8318
TIME...MOT...LOC 1920Z 254DEG 35KT 3006 8307

ZIBURA
Special weather statement, Jul 2, 2:57 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT THU JUL 2 2015

FLZ022-023-022030-
BAKER FL-COLUMBIA FL-
357 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA AND SOUTHWESTERN
BAKER COUNTIES UNTIL 430 PM EDT...

AT 357 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WATERTOWN...OR NEAR LAKE CITY...MOVING NORTHEAST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...COLUMBIA...WATERTOWN...OLUSTEE AND FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3040 8236 3022 8231 2995 8275 3012 8279
TIME...MOT...LOC 1957Z 242DEG 15KT 3016 8259

ZIBURA
Special weather statement, Jul 2, 3:18 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 PM EDT THU JUL 2 2015

FLZ023-GAZ164-022045-
BAKER FL-CHARLTON GA-
418 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAKER AND SOUTH CENTRAL
CHARLTON COUNTIES UNTIL 445 PM EDT...

AT 417 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TAYLOR...OR 21 MILES NORTH OF RAIFORD...MOVING EAST AT 20 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
TAYLOR...MACCLENNY...GLEN ST. MARY AND SANDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3050 8213 3032 8205 3031 8205 3023 8230
      3042 8236
TIME...MOT...LOC 2017Z 249DEG 17KT 3037 8226

ZIBURA
Special weather statement, Jul 2, 3:35 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT THU JUL 2 2015

FLZ023-030-GAZ164-022100-
BAKER FL-UNION FL-CHARLTON GA-
435 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAKER...NORTHEASTERN
UNION AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 500 PM EDT...

AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
CENTERED NEAR GLEN ST. MARY...OR 11 MILES NORTHEAST OF
RAIFORD...MOVING EAST AT 20 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
RAIFORD...MACCLENNY...GLEN ST. MARY...PALESTINE COMMUNITY...ST.
GEORGE AND ELLERBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3011 8245 3013 8246 3024 8224 3049 8220
      3055 8201 3047 8202 3041 8204 3037 8204
      3036 8205 3014 8206 3014 8214 3011 8215
      3009 8217 3002 8241 3010 8247
TIME...MOT...LOC 2035Z 249DEG 16KT 3022 8215

ZIBURA

The radar

The Moody AFB radar (KVAX), 50 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Atkinson

When
July 2, 3:55 PM EST
Where
Atkinson County, 1.82 mi NE of Pearson
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.320, -82.850

Trees were blown down along Highway 441 north of Pearson. The time of damage was based on radar.

Thunderstorm Wind, Clinch

When
July 2, 3:59 PM EST
Where
Clinch County, 9.86 mi NNW of Dupont
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.100, -82.960

A tree was blown down onto Highway 22 near the Clinch and Lanier county line.

Thunderstorm Wind, Clinch

When
July 2, 4:14 PM EST
Where
Clinch County, 0.69 mi N of Homerville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.040, -82.750

A tree was blown down along West Plant Avenue in Homerville.

Thunderstorm Wind, Clinch

When
July 2, 4:18 PM EST
Where
Clinch County, 1.18 mi W of Argyle
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.070, -82.670

A tree was blown down along Highway 84.

Thunderstorm Wind, Coffee

When
July 2, 4:18 PM EST
Where
Coffee County, 2.15 mi NNE of Douglas
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.530, -82.840

A tree was blown down along Spring Street.

Hail, Camden

When
July 2, 4:35 PM EST
Where
Camden County, 1.5 mi SSE of St Marys
Measured
0.75 in hail
Reported by
Public
Coordinates
30.710, -81.540

Dime size hail was reported in St. Marys.

Thunderstorm Wind, Camden

When
July 2, 4:37 PM EST
Where
Camden County, 1.37 mi ESE of Kingsland
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.790, -81.660

A spotter estimated wind gusts to 60 mph.

Thunderstorm Wind, Camden

When
July 2, 4:40 PM EST
Where
Camden County, 2.16 mi SSE of Harriets Bluff
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.840, -81.570

A tree was blown down NW of Kings Bay Naval Base.

Thunderstorm Wind, Bacon

When
July 2, 4:46 PM EST
Where
Bacon County, 0.91 mi NW of Alma
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.540, -82.480

Numerous trees and power lines were blown down within Alma.

Thunderstorm Wind, Appling

When
July 2, 4:50 PM EST
Where
Appling County, 5.53 mi S of Elliot
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.650, -82.320

Power lines were blown down along Red Oak Road. The cost of damage was unknown but estimated for the event to be included in Storm Data.

Thunderstorm Wind, Appling

When
July 2, 4:56 PM EST
Where
Appling County, 9.15 mi S of Surrency
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.590, -82.230

Trees and power lines were blown down across SE Appling county near the Intersection of Georgia Highway 15 as far south as Georgia 203. The cost of damage was unknown, but it was estimated for Storm Data.

Thunderstorm Wind, Bacon

When
July 2, 4:56 PM EST
Where
Bacon County, 0.69 mi N of Coffee
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.510, -82.320

Power lines damaged caused a small fire along Highway 32 near the Pierce county line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592591, 592592, 592593, 592594, 592595, 592590, 593015, 592596, 592597, 593012, 593013, 593014.